Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 96, NWS Lincoln, IL

July 3, 2001McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2001, 9:11 AM CDT for McLean County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 9:11 AM CDT (14:11 UTC)
Expired
Jul 3, 2001, 10:00 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLean County, IL

The radar

The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1099 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 031412
SVRSPI

ILC113-031500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
911 AM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLEAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 1000 AM CDT

* AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LEXINGTON...OR ABOUT 15 MILES NORTHEAST OF
  BLOOMINGTON...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOKSVILLE
  COLFAX
  SAYBROOK

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STAT_EMENTS.

LAT...LON 4076 8878 4062 8893 4029 8848 4061 8846

HEDGES

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:45 AM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jul 3, 2:45 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 AM CDT TUE JUL 3 2001

THUNDERSTORM CLUSTER OVER EASTERN NEBRASKA AND WESTERN IOWA EXPECTED
TO CONTINUE TO MOVE SOUTHEAST INTO ILLINOIS ALONG 850MB BAROCLINIC
ZONE. MORE CONVECTION IS INCREASING OVER NORTHERN ILLINOIS IN THE
AREA OF WEAK WARM ADVECTION. MOST OF THE ACTIVITY SHOULD BE
NON-SEVERE AS IT APPROACHES AND ENCOUNTERS WEAKER WIND PROFILES DUE
TO THE WEAKENING OF THE NOCTURNAL LOW LEVEL JET. HOWEVER...ANOTHER
MCS IS FORECAST TO DEVELOP AGAIN OUT WEST AND MOVE INTO ILLINOIS
TONIGHT. MOISTURE WILL BE DEEPER FOR THIS NEXT SYSTEM...ALONG WITH
CAPE VALUES 1000-2000J/KG.

UPSTREAM COLD FRONT STILL SLATED FOR WEDNESDAY...HOWEVER THE MODELS
HAVE BEEN TRENDING SLOWER WITH ITS MOVEMENT. THE SLOWER ETA IS THE
MODEL OF CHOICE IN THIS REGARD. WILL THEREFORE WILL KEEP PRECIP
CHANCES GOING ALL DAY...WITH NORMAL CONVECTIVE POPS OF 30 TO 40PCT.
WILL ALSO EXTEND EVENING POPS IN THE SOUTHEAST ZONES WEDNESDAY
NIGHT.   ..04..

SPI TE 085/066 084/060 078 04764
PIA TE 082/064 080/058 075 04+64
DEC TE 085/066 084/060 078 04764
CMI TE 084/062 084/061 076 04644
MTO TE 084/062 084/061 076 046w44
LWV TE 088/068 088/064 080 04434

.ILX...NONE.

In the hours before

Special weather statement, Jul 3, 6:00 AM CDT, 3 hours 11 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-031300-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT TUE JUL 3 2001

A LARGE CLUSTER OF THUNDERSTORMS THAT FORMED OVER IOWA OVERNIGHT
WILL WEAKEN AS IT MOVES SOUTHEAST INTO ILLINOIS TODAY. SOME OF THE
STRONGER STORMS MAY PRODUCE VERY HEAVY RAIN AND SMALL HAIL...
HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE LIKELY AGAIN LATER
TONIGHT OVER THE PLAINS...BRINGING MORE LATE NIGHT THUNDERSTORMS
OVER CENTRAL ILLINOIS. SOME OF THESE STORMS MAY BECOME SEVERE...
WITH THE PRIMARY THREAT BEING LARGE HAIL AND VERY HEAV;Y RAIN.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE
LATEST FORECASTS AND PREPARE FOR POSSIBLE ACTIVATION LATER TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:21 PM CDTSevere Thunderstorm WarningILXMcLean39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.